MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNMESH® IMPLANT HOLDER LARGE/WITH TIPS; MISC., ORTHO, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNMESH® IMPLANT HOLDER LARGE/WITH TIPS; MISC., ORTHO, SURGICAL, INSTRUMENT
Model Number 396.389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.The investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Libertas: it was reported that on (b)(6) 2019, the synmesh implant holder was found broken during reverse logistics audit of the returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: visual inspection was performed on received device (part# 396.389, lot# a7oa08, mfg#week 08, 2005) showed that inner spring has been broken.The received condition of the device matches with the complaint condition.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/specification review: the relevant drawing(s) was reviewed.The device is broken.Hence confirming the allegation.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number: 396.389 lot number: a7oa08 manufacturing site: tuttlingen release to warehouse date: week 08, 2005 a review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 14 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNMESH® IMPLANT HOLDER LARGE/WITH TIPS
Common Device Name
MISC., ORTHO, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8957038
Report Number2939274-2019-60281
Device Sequence Number16654596
Product Code LXH
UDI-Device Identifier10705034777467
UDI-Public(01)10705034777467
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.389
Device Catalogue Number396.389
Device Lot NumberA7OA08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/01/2019
Patient Sequence Number1